MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7274V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened and a follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: in the process of getting more information.Cath lab manager sent email stating "we had a micro-introducer shear off into a patient's artery this week.I have retained the piece of the introducer that came out and the packaging.We did send the patient to have the other piece surgically removed." additional information received 27dec2021: physician stated: it was not the fault of our micro introducer kit as it was used on a patient that knowing had very fibrotic tissue which caused the malfunction.In hindsight, he stated that it would have been better to not use the mik and to have a vascular surgeon cut down for access.When the patient was sent to surgery to have the remaining piece removed, physician stated that the surgeon was amazed at how fibrotic the tissue was and would need to be removed before the could access the vessel.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.A manufacturing record review was completed by tecate and no related nonconformances were found.The event description states mik sheath sheared off in the patient's artery.It is unknown what damages occurred and how much of the sheath was sheared off.Additional information was requested from the account.A response was received.Physician stated that the issue was not related to the mik as it was used in a patient with a very fibrotic tissue.Patient was sent to have the piece surgically removed.Surgeon remarked that the tissue was very fibrotic.Fibrosis refers to excessive deposition of collagen and ecm proteins in the blood vessel (1).This leads to scarring of the tissue.This is likely due to anatomical factors, the sheath used could have been manipulated against resistance leading to separation.Per ifu it states the following warning: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.Physician also mentions that it would have been better to not use mik and may have proceeded with cut down for access.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key13171781
Report Number2134812-2022-00004
Device Sequence Number14701985
Product Code DYB
UDI-Device Identifier20841156106994
UDI-Public20841156106994
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model Number7274V
Device Lot Number73E2100494
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient SexUnknown